advertisement
Question
Posted by: Liesel | 2005/12/08

what are the effects of mood disorder medication on pregnancy

What are the effects of lithium and antidepresent on a pregnant women?. is it dangerous for the baby and should one stop taking medication during pregnancy. please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This is somthing you need to discuss in consdierable detail with both your gynae and your psychiatrist. because of serious problems which arose with old drugs years back, we are understandably very cautious about possible problems. But there is no good evidence yet that antudepressants of lithium are likely to cause sigbnificant problems in babies if taken during pregnancy. The drugs may not be necessary during a particular pregnancy ( one of the reasons it's important to involve both gynae and shrink in these decisions ) --- but the impact of a mother with uncontrolled severe depression or a manic episode, could be worse than that of the drugs controlling such potential problems.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement